On April 27, I completed a series of 20 palliative radiation treatments to my prostate, which had begun to grow again, after more than three years of being controlled and being shrunk by the hormone therapy. (prostate couldn't be removed because of invasion of the bladder and against the rectum wall). It had become extremely painful, and my radiation oncologist said that it was about the "size of an apple."
Being on Xtandi, with its side effects, especially fatigue, and the fatigue from the radiation, which was overwhelming at times, the radiation fatigue has been diminishing.
In addition, I came down with skin problems, infections and eczema--probably from the stress of the radiation and the mental stress combined.
Tuesday, I saw my dermatologist and received an injection of Kenalog, a steroid, to help with the eczema, which had spread all over hands and arms and more.
And each morning, I've been feeling better, but with the days' activities, I tired very quickly. But the pain has been diminishing, the skin problems clearing rapidly.
But this morning, I feel like a new man---even before my morning meds. It's an amazing turn-around. Even the pains from the bone mets and arthritis have diminished. I feel better than I've felt in more than a year. Even if it's just temporary, I'll enjoy this reprieve thoroughly. My PSA has even dropped from 5.57 to 4.20
I'll still have the fatigue and other side effects from Xtandi, Xgeva and Avodart, but they're insignificant, compared to how I've been feeling previously. And I know that I'll be experiencing more fatigue as I go through today's activities, but it's nothing, compared to the fatigue that I'd felt for a couple of weeks after completing the radiation.
I can only conclude that the radiation successfully shrank the prostate again, and the steroid injection has really helped in unexpected ways, also, even improving my moods.